Alert archive / Tennessee / Flash Flood Warnings in 2013

Flash Flood Warning 75, NWS Memphis, TN

August 6, 2013Obion County, Weakley County, Tennessee

NWS Memphis, TN issued this flash flood warning at Aug 6, 2013, 8:45 AM CDT for Obion County, Weakley County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2013, 8:45 AM CDT (13:45 UTC)
Expired
Aug 6, 2013, 11:45 AM CDT
In force
3 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Obion County, TN, Weakley County, TN

The radar

The Paducah radar (KPAH), 76 km from the middle of the area, began a volume at 13:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 1.8 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2013-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1276 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2013-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1276 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
586 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

604 
WGUS54 KMEG 061345
FFWMEG
TNC131-183-061645-
/O.NEW.KMEG.FF.W.0075.130806T1345Z-130806T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
845 AM CDT TUE AUG 6 2013

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN OBION COUNTY IN NORTHWEST TENNESSEE...
  NORTHERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE...

* UNTIL 1145 AM CDT

* AT 845 AM CDT...DOPPLER RADAR ESTIMATES 2 TO 3 INCHES OF RAINFALL
  HAS OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL
  PRODUCE AN ADDITIONAL 1 TO 2 INCHES OF RAIN OVER THE NEXT HOUR.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARTIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3627 8860 3635 8894 3651 8895 3651 8860

$$
2 follow-up statements
019 
WGUS74 KMEG 061515
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1015 AM CDT TUE AUG 6 2013

TNC131-183-061645-
/O.CON.KMEG.FF.W.0075.000000T0000Z-130806T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEAKLEY TN-OBION TN-
1015 AM CDT TUE AUG 6 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT FOR
NORTHEASTERN OBION AND NORTHERN WEAKLEY COUNTIES...

AT 1015 AM CDT...DOPPLER RADAR ESTIMATES 3 TO 5 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL 
PRODUCE UP TO AN ADDITIONAL INCH OF RAIN THROUGH 1145 AM CDT.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARTIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3627 8860 3635 8894 3651 8895 3651 8860

$$
652 
WGUS74 KMEG 061643
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1143 AM CDT TUE AUG 6 2013

TNC131-183-061653-
/O.EXP.KMEG.FF.W.0075.000000T0000Z-130806T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEAKLEY TN-OBION TN-
1143 AM CDT TUE AUG 6 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1145 AM CDT FOR
NORTHEASTERN OBION AND NORTHERN WEAKLEY COUNTIES...

THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO
EXPIRE.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3627 8860 3635 8894 3651 8895 3651 8860

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 6:29 AM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, Aug 6, 6:29 AM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
629 AM CDT TUE AUG 6 2013

.UPDATE...AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 246 AM CDT TUE AUG 6 2013/

DISCUSSION...

A LARGE MCS CURRENTLY OVER SOUTHERN MISSOURI AND SOUTHEAST KANSAS
IS ON TRACK TO PUSH INTO THE MIDSOUTH THIS MORNING. SOME OF THE
EMBEDDED THUNDERSTORMS COULD PRODUCE HEAVY RAIN THAT COULD LEAD TO
LOCALIZED FLASH FLOODING. PW/S WERE OBSERVED OFF THE 00Z LZK
SOUNDING TO BE AROUND 2.16 INCHES. THE CLOUDS AND CONVECTION FROM
THE MCS WILL KEEP TEMPERATURES BELOW NORMAL AGAIN TODAY. HAVE GONE
WAY BELOW GUIDANCE AND TRIED TO GO WITH SIMILAR CONDITIONS TO WHAT
OCCURRED YESTERDAY. EXPECT HIGHS AROUND 80 TO AS HIGH AS THE UPPER
80S.

EXPECT THE MCS TODAY WILL STABILIZE THE ATMOSPHERE THIS EVENING.
EXPECT LITTLE IF ANY CONVECTION TO OCCUR DURING THE EVENING HOURS.
WILL REDUCE POPS TO 20S. AFTER MIDNIGHT...EXPECT CONVECTION ALONG
A COLD FRONT THAT WILL BE LOCATED ROUGHLY ALONG THE I-70 CORRIDOR
IN MISSOURI TO MOVE SOUTHEAST AND CLIP PORTIONS OF WEST TENNESSEE
NEAR THE TENNESSEE RIVER. WILL HAVE A RANGE OF 60 POPS NEAR PARIS
TENNESSEE TO NO POPS NEAR CLARKSDALE MISSISSIPPI.

WEDNESDAY INTO THURSDAY NIGHT...COLD FRONT WILL DRIFT SOUTH AND
SHOULD BE LOCATED ROUGHLY ALONG THE MO/AR AND KY/TN BORDER. EXPECT
THE FRONT TO BE THE MAIN SOURCE OF THUNDERSTORM DEVELOPMENT
THROUGH THIS TIME PERIOD. HAVE BUMPED UP POPS ACROSS NORTHERN
PORTIONS OF THE CWA AS WELL AS SLIGHTLY LOWERED HIGH TEMPERATURES.
ELSEWHERE...CAN/T RULE OUT DIURNAL CONVECTION FIRING ACROSS NORTH
MISSISSIPPI ON WEDNESDAY OR THURSDAY AFTERNOONS AS THIS WILL BE
THE LOCATION THAT WOULD SEE THE BEST CHANCE OF SOME PEAKS OF SUN.
THE COMBINATION OF PEAK HEATING AND AN UNSTABLE ATMOSPHERE SOUTH
OF THE FRONT COULD LEAD TO A FEW STRONG TO SEVERE STORMS
DEVELOPING AS WELL.

FRIDAY THROUGH EARLY NEXT WEEK...HAVE MADE LITTLE CHANGE DURING
THIS TIME PERIOD AS COLD FRONT SHOULD PUSH INTO THE MIDSOUTH AND
BECOME NEARLY STATIONARY AS IT STRUGGLES TO PUSH SOUTH DUE TO THE
LOCATION OF THE UPPER RIDGE TO THE SOUTH. EXPECT CONTINUED CHANCES
FOR SHOWERS AND THUNDERSTORMS FROM FRIDAY INTO THE WEEKEND ALONG
THE FRONT. BY MONDAY...THE AREA COULD RETURN TO NORTHWEST FLOW
ALOFT AND BACK INTO A MCS PATTERN.

KRM

&&

.AVIATION...

12Z TAF CYCLE

BASED THE FORECAST ON PERSISTENCE AND ONGOING RADAR TRENDS RATHER
MORE THAN ANYTHING ELSE. SHOWERS AND THUNDERSTORMS UPSTREAM OVER
SOUTHEAST MISSOURI SHOULD CONTINUE TO APPROACH THE
MIDSOUTH...INCREASING IN COVERAGE AND STRENGTH AS TEMPERATURES
WARM. ADDITIONAL DEVELOPMENT IS ALSO POSSIBLE AHEAD OF THE
EXISTING CONVECTION. IN THAT CASE AMENDMENTS MAY BE NEEDED BASED
ON RADAR. ATTEMPTED TO TIME THE ONSET OF PRECIPITATION AND
VCTS...BUT FEEL LIKE PREVAILING THUNDER ON STATION WILL NOT LAST
LONG ENOUGH TO ADD IT AS A PREVAILING CONDITION. CIGS AND VIS
COULD BRIEFLY DROP TO IFR CONDITIONS IN ASSOCIATION WITH
THUNDERSTORMS AND WINDS COULD BE GUSTY. OUTSIDE OF PRECIPITATION
VFR CONDITIONS WILL PREVAIL. CONFIDENCE IN THE FORECAST BEYOND 6-12
HOURS IS LOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  83  74  92  77 /  70  30  30  10
MKL  80  74  89  73 /  70  50  50  40
JBR  82  73  91  74 /  80  30  30  50
TUP  89  72  91  75 /  60  30  40  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Aug 6, 3:34 AM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
334 AM CDT TUE AUG 6 2013

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-071200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
334 AM CDT TUE AUG 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG THUNDERSTORMS ARE POSSIBLE TODAY AS A THUNDERSTORM
COMPLEX MOVES INTO THE MIDSOUTH THIS MORNING. HEAVY RAINFALL WITH
LOCALIZED FLASH FLOODING AND STRONG WINDS MAY OCCUR FROM THESE
STORMS. REDEVELOPMENT OF THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON ALONG OLD OUTFLOW BOUNDARIES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAT INDEX READINGS AROUND 105 DEGREES ARE POSSIBLE WEDNESDAY AND
THURSDAY AFTERNOONS ACROSS PORTIONS OF EAST CENTRAL ARKANSAS AND
NORTHWEST MISSISSIPPI.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

KRM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 9:14 AM CDTFlash Flood WatchMEGCarroll, Chester, Crockett, Decatur, Dyer, Gibson and 9 more7 hr
Aug 6, 9:29 AM CDTFlash Flood WarningMEGHenderson3 hr
Aug 6, 11:47 AM CDTFlash Flood WarningMEGDecatur, Henderson3 hr

Nearby

Flash Flood Warnings in Tennessee, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.